Conclusion Of Lab Results In Hyperthyroid Patients?

Illustration of Conclusion Of Lab Results In Hyperthyroid Patients?
Illustration: Conclusion Of Lab Results In Hyperthyroid Patients? slideplayer.com

a good afternoon,

1 Answer:

Hi Nur, thanks for your question


Hyperthyroidism is a condition when the thyroid gland (adenoids) overproduces the hormone thyroxine. Because the thyroxine hormone plays a role in the regulation of body metabolism, as a result, in people with hyperthyroidism, various clinical symptoms appear:

enlarged thyroid gland (goiter / goitre)
increased heart rate, even heart rhythm disturbances
weight loss for no apparent reason
excessive sweating (cannot tolerate hot temperatures)
tend to be hyperactive and irritable
shaking / tremor

The diagnosis of hyperthyroidism is confirmed through a physical examination by a doctor who is supported by the results of thyroid function tests. Furthermore, the doctor will prescribe a thionamide class of drugs (either carbimazole or PTU) which aims to suppress the production of the hormone thyroxine and beta-blocker drugs (such as propanolol) to suppress symptoms due to sympathetic innervation due to excessive levels of the hormone thyroxine. Treatment with these drugs lasts for at least 2-3 months. The doctor will conduct a gradual evaluation, both on clinical symptoms and on thyroid hormone function. When thyroid hormone production has been controlled (FT4 and TSHs are within normal ranges), the dosage of these drugs will be gradually decreased.


The results of the thyroid function tests that you convey above are within the normal range or are called euthyroids. In this condition, you should still consult a specialist in internal medicine who usually handles you. Your doctor will gradually decrease the dose of the drug you are currently taking while still evaluating clinical symptoms and performing serial thyroid function tests (every 2-3 months).


Thus, I hope this information is useful


dr. Lili

: by

Related Question

Vomiting After Taking Medicine, Should You Take The Medicine Again?

Vomiting After Taking Medicine, Should You Take The Medicine Again?

(10 months ago)

Hello doctor, I want to ask, I took the drug ricovir 300mg, only one hour later I vomited because of a cough but the medicine didn’t come out, do I have to take the medicine ...

Is TB Lymphadenitis Dangerous?

Is TB Lymphadenitis Dangerous?

(1 year ago)

Night, I fina 18 years I have been operating 6 times, 5 times in the city of Tarakan and last January 2019 in samarinda, the final results of anatomical pathology laboratory. RSUD....

Sex During Menstruation?

Sex During Menstruation?

(1 year ago)

I want to ask, this month I menstruated after menstrual blood was not too heavy, my husband invited me to make love. Since that also a few days later every urination must be in the...

Leave a Reply

Your email address will not be published. Required fields are marked *